Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 113, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2011, 4:16 PM EDT for Davidson County, Guilford County, Randolph County, North Carolina. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 9, 2011, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:17 PM EDT | HAIL 1.5 | 3 Nw Browns Summit, NC | GENERALLY HALF TO THREE QUARTERS INCH HAIL WITH LARGER STONES MEASURING ONE AND ONE HALF INCH |
| Jun 9, 4:20 PM EDT | HAIL 1 | 3 Nw Browns Summit, NC | |
| Jun 9, 4:26 PM EDT | HAIL 1 | 3 Nw Browns Summit, NC | NICKEL TO QUARTER SIZED HAIL |
| Jun 9, 4:28 PM EDT | HAIL 1 | 2 Nw Browns Summit, NC | QUARTER SIZED HAIL |
| Jun 9, 4:35 PM EDT | HAIL 1.25 | 3 Nw Browns Summit, NC | QUARTER TO HALF DOLLAR SIZED HAIL STARTED AROUND 417 PM AND LASTED UNTIL 435 PM IN THE BROWNS SUMMIT AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS52 KRAH 092016
SVRRAH
NCC057-081-151-092115-
/O.NEW.KRAH.SV.W.0113.110609T2016Z-110609T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ARCHDALE...OR 7 MILES NORTHWEST OF
RANDLEMAN...MOVING SOUTH AT 5 MPH. QUARTER SIZED HAIL IS LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RANDLEMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3585 8039 3589 8042 3589 8037 3595 8038
3603 8013 3601 8005 3605 8004 3626 7990
3624 7954 3580 7956 3566 7996 3565 8031
3568 8034 3572 8033 3571 8038 3574 8046
3584 8049
TIME...MOT...LOC 2016Z 347DEG 4KT 3590 7988
$$
BLAES5 follow-up statements
059
WWUS52 KRAH 092021
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT THU JUN 9 2011
NCC057-081-151-092115-
/O.CON.KRAH.SV.W.0113.000000T0000Z-110609T2115Z/
DAVIDSON NC-GUILFORD NC-RANDOLPH NC-
421 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN RANDOLPH...GUILFORD AND DAVIDSON COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS. ONE WAS LOCATED NEAR ARCHDALE
AND ANOTHER NEAR LAKE TOWNSEND...DRIFTING SOUTH AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLIMAX...LEXINGTON...
LIBERTY...GORDONTOWN AND ASHEBORO.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3585 8039 3589 8042 3589 8037 3595 8038
3603 8013 3601 8005 3605 8004 3626 7990
3624 7954 3580 7956 3566 7996 3565 8031
3568 8034 3572 8033 3571 8038 3574 8046
3584 8049
TIME...MOT...LOC 2019Z 347DEG 4KT 3590 7988
$$
BLAES081
WWUS52 KRAH 092032
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT THU JUN 9 2011
NCC057-081-151-092115-
/O.CON.KRAH.SV.W.0113.000000T0000Z-110609T2115Z/
DAVIDSON NC-GUILFORD NC-RANDOLPH NC-
432 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN RANDOLPH...GUILFORD AND DAVIDSON COUNTIES...
AT 417 PM EDT...TRAINED WEATHER SPOTTERS REPORTED HAIL UP TO 1.5
INCHES IN DIAMETER ACROSS NORTHERN GUILFORD COUNTY. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED NEAR ARCHDALE. BOTH STORMS WERE DRIFTING
EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3585 8039 3589 8042 3589 8037 3595 8038
3603 8013 3601 8005 3605 8004 3626 7990
3624 7954 3580 7956 3566 7996 3565 8031
3568 8034 3572 8033 3571 8038 3574 8046
3584 8049
TIME...MOT...LOC 2029Z 233DEG 10KT 3623 7973
$$
BLAES831
WWUS52 KRAH 092042
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT THU JUN 9 2011
NCC057-081-151-092115-
/O.CON.KRAH.SV.W.0113.000000T0000Z-110609T2115Z/
DAVIDSON NC-GUILFORD NC-RANDOLPH NC-
442 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN RANDOLPH...EASTERN GUILFORD AND SOUTHERN DAVIDSON
COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM ACROSS FAR NORTHERN GUILFROD COUNTY
AND ANOTHER ACROSS CENTRAL DAVIDSON COUNTY. THESE THUNDERSTORMS WERE
MOVING SLOWLY EAST AND SOUTHEAST.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
LAT...LON 3580 8030 3591 7996 3601 7982 3625 7984
3624 7954 3580 7956 3566 7996 3565 8031
3568 8034 3572 8033 3571 8038
TIME...MOT...LOC 2040Z 233DEG 10KT 3625 7970
$$
BLAES747 WWUS52 KRAH 092101 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 501 PM EDT THU JUN 9 2011 NCC057-151-092110- /O.CAN.KRAH.SV.W.0113.000000T0000Z-110609T2115Z/ DAVIDSON NC-RANDOLPH NC- 501 PM EDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH AND SOUTHERN DAVIDSON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3619 7967 3616 7982 3625 7984 3624 7960 TIME...MOT...LOC 2100Z 170DEG 5KT 3625 7979 $$ NCC081-092115- /O.CON.KRAH.SV.W.0113.000000T0000Z-110609T2115Z/ GUILFORD NC- 501 PM EDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH CENTRAL GUILFORD COUNTY... AT 458 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM NEAR BROWNS SUMMIT...MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL MOVE INTO ROCKINGHAM COUNTY IN THE NEXT FEW MINUTES. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3619 7967 3616 7982 3625 7984 3624 7960 TIME...MOT...LOC 2100Z 170DEG 5KT 3625 7979 $$ BLAES
856 WWUS52 KRAH 092114 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 514 PM EDT THU JUN 9 2011 NCC081-092124- /O.EXP.KRAH.SV.W.0113.000000T0000Z-110609T2115Z/ GUILFORD NC- 514 PM EDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GUILFORD COUNTY EXPIRES AT 515 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3619 7967 3616 7982 3625 7984 3624 7960 TIME...MOT...LOC 2114Z 170DEG 5KT 3627 7979 $$ BLAES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:50 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 9, 2:50 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EDT THU JUN 9 2011 .SYNOPSIS... A STRONG HIGH PRESSURE RIDGE ALOFT WILL HOLD OVER THE REGION THROUGH FRIDAY... BRINGING HOT WEATHER. THIS RIDGE WILL GRADUALLY WEAKEN OVER THE WEEKEND... ALLOWING TEMPERATURES TO SLOWLY EDGE BACK DOWN TOWARD SEASONAL NORMALS INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 235 PM THURSDAY... RESIDUAL CLOUD MASS ASSOCIATED MORNING CONVECTION OVER THE SANDHILLS DISSIPATING...ALLOWING TEMPS TO REBOUND THROUGH THE 80S TO NEAR 90 DEGREES. ELSEWHERE TEMPS IN THE LOW-MID 90S COMMON. AXIS OF LOW-MID LEVEL MOISTURE EXTENDS FROM THE NW PIEDMONT INTO EASTERN VA. THIS AXIS EVIDENT ON VISIBLE IMAGERY BY AN ENHANCED CU FIELD. ISOLATED CONVECTION CURRENTLY DEVELOPING IN THIS REGION WITH CELLS QUICKLY ASCENDING/DESCENDING IN A MATTER OF 20 MINUTES. EXPECT COVERAGE OVER THE NW PIEDMONT TO INCREASE THROUGH 6 PM AS OUTFLOW FROM MORNING CONVECTION ADVANCING NWD INTERSECTS OUTFLOW FROM CONVECTION OCCURRING ALONG THE BLUE RIDGE. CURRENTLY ADVERTISING A SMALL CHANCE POP BUT MAY ADJUST UPWARD JUST PRIOR TO FORECAST ISSUANCE BASED ON RADAR TRENDS. LATER TONIGHT...AN INCREASINGLY MOIST AIR MASS ALONG WITH THE PRESENCE OF MID LEVEL SHEAR AXIS (THOUGH WEAK) WARRANTS A SLIGHT CHANCE POP MOT LOCALES OVERNIGHT. MIN TEMPS A SHADE WARMER THAN LAST NIGHT DUE TO EXPECTED CLOUD COVERAGE AND INCREASING MOISTURE. MIN TEMPS NEAR 70-LOWER 70S. FRIDAY...GRADUALLY FLATTENING/WEAKENING OF THE MID/UPPER LEVEL RIDGE WILL ALLOW THE TAIL END OF THE MID LEVEL S/WS CROSSING THE GREAT LAKES INTO THE NORTHERN MID ATLANTIC TO BRUSH SOUTHERN VA-NORTHERN NC FRIDAY AFTERNOON-FRIDAY NIGHT. LATEST MODEL GUIDANCE SUGGEST BEST LOW LEVEL INSTABILITY WILL RESIDE OVER THE NORTHERN COUNTIES...COINCIDING WITH A WEAK BUT DISCERNIBLE LOW-MID LEVEL TROUGH. IN ADDITION... AIR MASS WILL BE QUITE MOIST WITH PRECIPITABLE WATER VALUES NEAR 1.8 INCHES. HOWEVER BEST 850-700MB CONFLUENCE PROJECTED BY MOST OF THE MODELS TO OCCUR TO OUR NORTH. LACK OF A DISTINGUISHABLE TRIGGER TO INITIATE/ORGANIZE CONVECTION SUGGEST POP NO MORE THAN 30 PERCENT. HOWEVER WILL NEED TO MONITOR UPSTREAM CONDITIONS/ACTIVITY. IF ACTIVE CONVECTION NOTED OVER PARTS OF OH/WV/WESTERN PA LATE TONIGHT-EARLY FRI...THEN A HIGHER POP WOULD BE WARRANTED FOR THE NORTHERN PIEDMONT LATE FRIDAY INTO FRIDAY EVENING. MAX TEMPS FRIDAY WILL AVERAGE 1-2 DEGREES LOWER THAN THIS AFTERNOON AS RIDGE WEAKENS. LOW LEVEL THICKNESSES LOWER ABOUT 10M FROM THOSE EXPECTED THIS AFTERNOON. THIS SUGGEST MAX TEMPS 2-3 DEGREES COOLER THAN THIS AFTERNOON. MAX TEMPS 92-96. FRIDAY NIGHT...ONGOING CONVECTION MAY PERSIST WELL PAST MIDNIGHT DUE TO AVAILABLE INSTABILITY AND MOISTURE. REMNANT OUTFLOW BOUNDARIES SHOULD SERVE AS FOCUS FOR ADDITIONAL ISOLATED CONVECTIVE DEVELOPMENT OVERNIGHT THROUGH EARLY SATURDAY. DUE TO INCREASINGLY MOIST AIR MASS...MIN TEMPS WILL BE A TAD WARMER THAN TONIGHT WITH MAJORITY OF MIN TEMPS IN THE LOWER 70S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 245 PM THURSDAY... FOR SATURDAY: THE OVERALL PATTERN REMAINS QUITE STAGNANT... WITH A VERY WEAK MID-UPPER LEVEL SHEAR AXIS EXTENDING THROUGH WRN/CENTRAL NC... A SURFACE TROUGH THROUGH THE WRN PIEDMONT... AND MOISTURE POOLING ALONG AND JUST WEST OF THE SURFACE TROUGH. WITH THE SOUTHERN EDGE OF THE WESTERLIES FINALLY DIPPING A BIT SOUTHWARD TOWARD THE NC/VA STATE LINE AS A MID LEVEL LOW CROSSES THE NRN GREAT LAKES AND SRN ONTARIO... THE DEEP LAYER WIND FIELD BEGINS TO IMPROVE WITH REGARDS TO SUPPORT FOR SLIGHTLY MORE ORGANIZED CONVECTION AS WE HEAD THROUGH THE WEEKEND. BUT AT LEAST THROUGH SATURDAY... THE DEEP SHEAR AND LOW LEVEL WIND FIELD WITH NO OBVIOUS SUFFICIENT LARGE SCALE FEATURES TO SUPPORT FORCING FOR ASCENT POINTS TO NO BETTER THAN SCATTERED COVERAGE... MAINLY ACROSS THE NORTH IN THE AFTERNOON INTO THE EVENING. MID-UPPER LEVEL CONVECTIVE DEBRIS CLOUDS SHOULD BE INCREASING ESPECIALLY IN THE NORTH... YIELDING PARTLY CLOUDY SKIES OVERALL. THICKNESSES AND STATISTICAL GUIDANCE INDICATE HIGHS OF 90-94... CLOSE TO THE EXISTING FORECAST. FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT: AFTER MANY DAYS IN A POORLY DEFINED VERY WEAK FLOW REGIME THROUGH THE COLUMN... WE SHOULD FINALLY SEE AN UPTICK IN DEEP LAYER SHEAR AND POSSIBLE IMPROVED DYNAMIC FORCING IN THE LATTER HALF OF THE WEEKEND. THE RIGHT ENTRANCE REGION OF AN UPPER JETLET TO OUR NORTH... ASSOCIATED WITH THE MID LEVEL LOW THAT MOVES OVER SE ONTARIO TO SW QUEBEC THROUGH SUNDAY NIGHT... BRUSHES NW NC SATURDAY NIGHT AND INDUCES ENOUGH UPPER DIVERGENCE TO SUPPORT ORGANIZED CONVECTION LASTING INTO THE OVERNIGHT HOURS OVER NRN NC... AS A COL AREA PERSISTS OVERHEAD. WILL RETAIN CHANCE POPS HERE THROUGH THE EVENING... DECREASING GRADUALLY OVERNIGHT. LOWS 67-71. THE COL AREA IS SUPPRESSED TO OUR SOUTH SUNDAY AS WESTERLY MID LEVEL FLOW STEADILY INCREASES (YET REMAINS RELATIVELY WEAK AT JUST 15-20 KTS... AS IS TYPICAL FOR NC IN JUNE) WITH THE SURFACE COOL FRONT APPROACHING WRN NC FROM THE NW. WITH THE SHARPENING SURFACE TROUGH OVER THE EASTERN PIEDMONT/NRN COASTAL PLAIN AND ASSOCIATED HIGHER PRECIPITABLE WATER VALUES SHIFTING EASTWARD INTO THE PIEDMONT... WE SHOULD SEE A BIT BETTER COVERAGE OF SHOWERS/STORMS SUNDAY AFTERNOON/EVENING. HOWEVER... THE FORCING FEATURES REMAIN RELATIVELY WEAK AND BOTH PW (150-175% OF NORMAL AT MOST) AND MODEL FORECAST MLCAPE VALUES (BARELY 1500 J/KG) ARE MARGINAL... SO DESPITE SLIGHTLY HIGHER POPS... THE MAJORITY OF CENTRAL NC SHOULD STILL STRUGGLE TO SEE WETTING RAIN. WILL KEEP POPS AS CHANCE... HIGHER NORTH THAN SOUTH WITH A TAPERING DOWN SUNDAY NIGHT. HIGHS 88-93 AND LOWS 66-71. -GIH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 250 PM THURSDAY... A DEVELOPING TROUGH OVER EASTERN NOAM WILL BRING TEMPS BACK DOWN CLOSER TO SEASONAL NORMALS THROUGH MIDWEEK WITH A TREND TOWARD GENERALLY DRY WEATHER. THE MID LEVEL LOW LOCATED OVER THE ST LAWRENCE VALLEY ON MONDAY SHIFTS EAST AND BECOMES ABSORBED INTO A LARGER VORTEX DROPPING SOUTHWARD THROUGH ERN CANADA... WHICH CULMINATES IN A SINGLE MID LEVEL LOW OVER THE CANADIAN MARITIMES AND GULF OF ST LAWRENCE WITH TROUGHING DOWN THE EASTERN SEABOARD BY WEDNESDAY. THIS TIMING FOLLOWS CLOSELY THE HPC-PREFERRED ECMWF ENSEMBLE MEAN. THE SURFACE FRONT INCHES SOUTHEASTWARD INTO NW NC MONDAY WITH THE PREFRONTAL TROUGH MOVING JUST TO OUR EAST. MOISTURE AND NEAR-SURFACE FORCING FOR LIFT SHOULD BE SUFFICIENTLY STRONG FOR SCATTERED STORMS... MAINLY OVER THE SOUTHEAST TWO-THIRDS OF THE CWA WHERE MOISTURE IS PROJECTED TO BE BEST. A SHORTWAVE TROUGH EXPECTED TO DROP TO THE SSE THROUGH NY/PA/NJ MONDAY NIGHT SHOULD HELP PROPEL THE SURFACE FRONT SOUTHWARD AS CANADIAN-SOURCE SURFACE HIGH PRESSURE PUSHES IN FROM THE NNW. WILL KEEP LOW POPS ACROSS THE SOUTHERN TIER OF THE CWA ONLY TUESDAY/WEDNESDAY... AS THE SURFACE FRONT SHOULD HOLD UP JUST SOUTH OF THE BORDER. THE MID LEVEL TROUGH AXIS KICKS EAST AND OFF THE EAST COAST WEDNESDAY NIGHT WITH SHORTWAVE RIDGING ALOFT BUILDING IN FROM THE WEST (AHEAD OF A SECOND TROUGH TRACKING THROUGH THE PLAINS AND GREAT LAKES) THROUGH THURSDAY. THE ECMWF HAS A DEEPER/SLOWLY TROUGH OFF THE EAST COAST LEADING TO A CONTINUED DRY FORECAST THROUGH THURSDAY WITH REBOUNDING TEMPS BACK UP A BIT ABOVE NORMAL THURSDAY... WHILE THE GFS IS WEAKER AND FASTER WITH THE PLAINS/GREAT LAKES WAVE... TAKING THE SURFACE HIGH OFF THE MIDATLANTIC COAST WITH RETURN FLOW BRINGING MOISTURE AND RAIN CHANCES FOR THURSDAY. WITH A PREFERENCE TOWARD THE SLOWER ECMWF AND GIVEN THE AMOUNT OF UNCERTAINTY ON DAY 7 OF THE FORECAST... WILL KEEP THE FORECAST DRY THROUGH THURSDAY FOR NOW. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S MONDAY... COOLING TO THE MID 80S TUESDAY/WEDNESDAY AND MID-UPPER 80S THURSDAY. LOWS PRIMARILY IN THE MID 60S THROUGH THE PERIOD. -GIH && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 115 PM THURSDAY... VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH MID DAY FRIDAY WITH THE EXCEPTION OF AN HOUR OR TWO OF MVFR CONDITIONS ASSOCIATED WITH SCATTERED CONVECTION LATE THIS AFTERNOON THROUGH THIS EVENING AT KGSO...KINT...AND KRDU. A SLIGHTLY BETTER CHANCE FOR AFTERNOON AND EVENING CONVECTION IS EXPECTED FRIDAY AS A SURFACE BOUNDARY DRAPED ACROSS THE OH VALLEY ADVANCES SLOWLY SE TOWARD CENTRAL NC. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL INCREASE SATURDAY AND SUNDAY AS THE FRONT GETS CLOSER TO THE VIRGINIA-NORTH CAROLINA BORDER. WHILE VFR CONDITIONS EXPECTED FRIDAY NIGHT THROUGH TUESDAY...THERE WILL BE BE INTERVALS LASTING TWO HOURS OR LESS OF MVFR/IFR CONDITIONS ASSOCIATED WITH SCATTERED CONVECTION EACH AFTERNOON AND EVENING. POCKETS OF EARLY MORNING FOG AND STRATUS CANNOT BE RULED OUT SATURDAY MORNING OR SUNDAY MORNING HOWEVER...WIDESPREAD FOG AND LOW CLOUDS IS NOT ANTICIPATED AT THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, Jun 9, 2:53 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 253 PM EDT THU JUN 9 2011 NCZ011-027-028-041>043-073>078-083>086-088-089-101000- HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 253 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES BETWEEN 95 AND 100 DEGREES COMBINED WITH THE HUMIDITY WILL CAUSE HEAT INDICES TO RISE BETWEEN 98 AND 103 DEGREES THIS AFTERNOON...HIGHEST OVER THE NORTHEAST PIEDMONT... NORTHERN COASTAL PLAIN...AND SANDHILLS OF NC. WEAR LIGHTWEIGHT...LIGHT-COLORED CLOTHING...AND STAY OUT OF THE DIRECT SUNSHINE AS MUCH AS POSSIBLE. LIMIT STRENUOUS OUTDOOR ACTIVITIES...TAKE TIME TO COOL OFF IN AN AIR-CONDITIONED ROOM OR VEHICLE...AND DRINK PLENTY OF WATER TO STAY HYDRATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>026-038>040-101000- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- 253 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES BETWEEN 95 AND 100 DEGREES COMBINED WITH THE HUMIDITY WILL CAUSE HEAT INDICES TO RISE BETWEEN 98 AND 103 DEGREES THIS AFTERNOON...HIGHEST OVER THE NORTHEAST PIEDMONT... NORTHERN COASTAL PLAIN...AND SANDHILLS OF NC. WEAR LIGHTWEIGHT...LIGHT-COLORED CLOTHING...AND STAY OUT OF THE DIRECT SUNSHINE AS MUCH AS POSSIBLE. LIMIT STRENUOUS OUTDOOR ACTIVITIES...TAKE TIME TO COOL OFF IN AN AIR-CONDITIONED ROOM OR VEHICLE...AND DRINK PLENTY OF WATER TO STAY HYDRATED. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER THE NORTHWEST AND NORTH CENTRAL PIEDMONT THROUGH 10 PM. MAIN SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS...HAIL TO THE SIZE OF NICKELS OR QUARTERS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 2:21 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT THU JUN 9 2011
NCZ022-023-091915-
ALAMANCE-GUILFORD-
221 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 315 PM EDT...
AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
THE CITY OF GREENSBORO... DRIFTING NORTHEAST AT 5 MPH. OTHER STORMS
WERE QUICKLY DEVELOPING NEAR FOREST OAKS... JUST SOUTH OF MEBANE...
AND JUST EAST OF ALTAMAHAW IN ALAMANCE COUNTY. DUE TO THE SLOW
MOVEMENT OF THESE STORMS... LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO
TWO INCHES ARE POSSIBLE IN ISOLATED LOCATIONS.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENSBORO...
PLEASANT GARDEN... AND MCCLEANSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
PEOPLE OUTSIDE SHOULD MOVE IMMEDIATELY INDOORS INTO A SAFE SHELTER
AT THE FIRST SIGHT OF A DEVELOPING STORM.
&&
LAT...LON 3625 7926 3618 7926 3605 7928 3591 7956
3591 7983 3606 7995 3625 7974 3625 7964
3625 7937
TIME...MOT...LOC 1818Z 230DEG 5KT 3603 7981
GIHSpecial weather statement, Jun 9, 2:48 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
248 PM EDT THU JUN 9 2011
NCZ007-023-024-091945-
ALAMANCE-ORANGE-PERSON-
248 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN AND EASTERN
ALAMANCE... NORTHERN ORANGE AND SOUTHERN PERSON COUNTIES THROUGH
345 PM EDT...
AT 245 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER PLEASANT GROVE IN NORTHERN ALAMANCE COUNTY MOVING
EAST AT 5 MPH. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP IN
THIS AREA DURING THE NEXT HOUR.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARR...MEBANE...BUSHY
FORK AND SCHLEY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3642 7893 3591 7901 3597 7945 3625 7943
3625 7916 3637 7915
TIME...MOT...LOC 1845Z 276DEG 6KT 3620 7932
BLAESSpecial weather statement, Jun 9, 3:08 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT THU JUN 9 2011
NCZ021-022-038-039-092015-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
308 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 415 PM EDT...
AT 308 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MIDWAY...CLEMMONS AND JUST SOUTHWEST OF HIGH POINT...MOVING EAST AT
5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL SOUTHERN FORSYTH
COUNTY RURAL SOUTHEASTERN FORSYTH COUNTY RURAL SOUTHWESTERN GUILFORD
COUNTY.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3584 8043 3586 8042 3585 8039 3589 8042
3590 8040 3589 8037 3596 8038 3599 8043
3601 8042 3606 8047 3612 8047 3611 7978
3575 7979 3576 8046 3584 8047
TIME...MOT...LOC 1908Z 284DEG 5KT 3601 8026
BLAESLocal storm report, Jun 9, 3:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 ENE CLEMMONS 36.03N 80.37W
06/09/2011 E0.75 INCH FORSYTH NC PUBLIC
PENNY SIZED HAIL WAS REPORTED NEAR CLEMMONS ROAD AND
KINNAMON ROAD.
&&
EVENT NUMBER RAH1100719
BSDLocal storm report, Jun 9, 4:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 ENE CLEMMONS 36.03N 80.36W
06/09/2011 E1.00 INCH FORSYTH NC PUBLIC
QUARTER SIZED HAIL WAS REPORTED ALONG SOUTH STRATFORD
ROAD NEAR WINTERBERRY ROAD.
&&
EVENT NUMBER RAH1100720
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:11 AM EDT | Special Weather Statement | RAH | Richmond | 94 min |
| Jun 9, 6:31 AM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jun 9, 8:48 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 57 min |
| Jun 9, 2:21 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 54 min |
| Jun 9, 2:48 PM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 57 min |
| Jun 9, 2:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 67 min |
| Jun 9, 3:08 PM EDT | Special Weather Statement | RAH | Davidson, Guilford | 67 min |
| Jun 9, 3:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 56 min |
| Jun 9, 4:08 PM EDT | Areal Flood Advisory | RAH | Davidson, Guilford, Randolph | 81 min |
| Jun 9, 5:56 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Jun 9, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.